Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 124, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 9, 2007, 4:09 PM CDT for LeFlore County, Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2007, 4:09 PM CDT (21:09 UTC)
- Expired
- Jun 9, 2007, 5:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 79 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.2 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 092110 SVRTSA OKC079-092200- /O.NEW.KTSA.SV.W.0124.070609T2109Z-070609T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 409 PM CDT SAT JUN 9 2007 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 500 PM CDT * AT 408 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR WHITESBORO AND WAS NEARLY STATIONARY. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WHITESBORO. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. STAY INDOORS AND AWAY FROM WINDOWS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3477 9493 3459 9494 3459 9469 3477 9469 $$
3 follow-up statements
000 WWUS54 KTSA 092132 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 430 PM CDT SAT JUN 9 2007 OKC079-092200- /O.CON.KTSA.SV.W.0124.000000T0000Z-070609T2200Z/ LE FLORE OK- 430 PM CDT SAT JUN 9 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR SOUTHERN LE FLORE COUNTY... AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR WHITESBORO. THE STORM WAS DRIFTING SOUTH. IN ADDITION TO HAIL AND WINDS...VERY HEAVY RAIN WILL CAUSE PONDING OF WATER IN LOW-LYING AND POORLY DRAINED AREAS. ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3477 9493 3459 9494 3459 9469 3477 9469 $$
000 WWUS54 KTSA 092145 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 444 PM CDT SAT JUN 9 2007 OKC079-092200- /O.CON.KTSA.SV.W.0124.000000T0000Z-070609T2200Z/ LE FLORE OK- 444 PM CDT SAT JUN 9 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR SOUTHERN LE FLORE COUNTY... AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED 3 MILES SOUTHWEST OF WHITESBORO. THE STORM WAS NEARLY STATIONARY. THE STORM HAD WEAKENED...BUT STRONG WINDS AND VERY HEAVY RAIN WILL CONTINUE WITH THE STORM. ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3477 9493 3459 9494 3459 9469 3477 9469 $$
000 WWUS54 KTSA 092202 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 501 PM CDT SAT JUN 9 2007 OKC079-092211- /O.EXP.KTSA.SV.W.0124.000000T0000Z-070609T2200Z/ LE FLORE OK- 501 PM CDT SAT JUN 9 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LE FLORE COUNTY EXPIRED AT 500 PM CDT... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. THE STORM WAS DRIFING SOUTH AND AT 500 PM WAS LOCATED 4 MILES SOUTH OF WHITESBORO. GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM. LAT...LON 3477 9493 3459 9494 3459 9469 3477 9469 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:57 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 9, 2:57 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 257 PM CDT SAT JUN 9 2007 .DISCUSSION... TROPICAL AIR MASS ACROSS SOUTHEAST OKLAHOMA THIS AFTERNOON WITH CAPES AROUND 3000 J/KG AND LITTLE CIN. THERE IS SOME CAPE BUT MORE CIN ACROSS THE REST OF THE AREA. ALL IN ALL ISOLATED STORMS MAY BE ONGOING ALMOST ANYWHERE AT THE BEGINNING OF THE EVENING. CONVECTION SHOULD DIE AROUND SUNSET. DIFFERENCES IN THE WRF AND GFS STILL EXIST FOR SUNDAY AND LAST INTO MONDAY. THE WRF SUGGESTS HIGHER POPS AND LOWER TEMPERATURES WHILE THE GFS DOES NOT HAVE MUCH POP AND HAS SIZZLING TEMPERATURES. FIGURE IT WILL BE SOMEWHERE IN BETWEEN. CONVECTION TODAY SUGGESTS SOUPY AIR MASS EXPECTED THE NEXT FEW DAYS WILL PRODUCE ISOLATED TO SCATTERED STORMS. THE EXTRA CLOUDS WILL LIKELY KEEP TEMPS SLIGHTLY COOLER THAN THE MAV HIGHS. AS THE WEEK PROGESSES THE UPPER RIDGE WILL BUILD OVER THE CENTRAL UNITED STATES WITH A TROUGH TRYING TO MOVE INTO THE WESTERN PLAINS. THE 12Z GFS...00Z ECMWF AND 00Z GEM SUGGEST THIS. THE 12Z GFS ALSO HINTS AT THE BASE OF THE WESTERN PLAINS TROUGH GETTING TRAPPED UNDER THE RIDGE AND RESIDING SOMEWHERE OVER THE CENTRAL OR SOUTHERN PLAINS LATER IN THE UPCOMING WEEK. THUS...WARM AND MUGGY CONDTIONS WITH RELATIVELY DEEP MOISTURE WILL LIKELY RESULT IN SIMILAR WEATHER TO THE WHAT I EXPECT THE NEXT FEW DAYS. SEASONABLY WARM TEMPS WITH MAINLY DIURNAL CHANCE POPS ARE MERITED. && .PRELIMINARY POINT TEMPS/POPS... TUL 73 90 75 91 / 20 30 10 30 FSM 70 88 71 91 / 20 30 10 30 MLC 71 89 72 91 / 20 30 10 30 BVO 68 88 70 92 / 20 30 10 30 FYV 66 84 67 86 / 20 30 10 30 BYV 67 83 68 84 / 20 30 10 30 MKO 71 87 71 89 / 20 30 10 30 MIO 69 87 71 90 / 20 30 10 30 F10 71 86 71 90 / 20 30 10 30 HHW 71 91 72 93 / 20 30 10 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...23 LONG TERM....17 ABBAS
Hazardous weather outlook, Jun 9, 1:55 PM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 155 PM CDT SAT JUN 9 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 155 PM CDT SAT JUN 9 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...AFTER 3 PM. DISCUSSION... TEMPERATURES NEAR 90 DEGREES COUPLED WITH DEWPOINTS IN THE MIDDLE 70S HAVE RESULTED IN SURFACE BASED CAPE VALUES AROUND 3500 J/KG ACROSS PARTS OF SOUTHEAST OKLAHOMA THIS AFTERNOON. WITH THE ATMOSPHERE REMAINING WEAKLY CAPPED...ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA...WITH THE BEST CHANCES OVER SOUTHEAST OKLAHOMA SOUTH OF THE WEAK WARM FRONT. DUE TO THE HIGH INSTABILITY AND WEAK SHEAR...THE PRIMARY SEVERE WEATHER THREAT WILL BE STRONG WINDS...MAINLY FROM DECAYING THUNDERSTORMS. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE LIKELY AS STORMS WILL BE SLOW MOVING. ACTIVITY IS EXPECTED TO DIMINISH THIS EVENING WITH THE LOSS OF HEATING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... DUE TO THE ISOLATED NATURE OF THE CONVECTION...SPOTTER ACTIVATION IS NOT EXPECTED NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... AN UPPER LEVEL RIDGE WILL GRADUALLY SHIFT AWAY FROM THE SOUTHERN PLAINS LATE THIS WEEKEND ALLOWING MAINLY AFTERNOON AND EVENING THUNDERSTORMS TO DEVELOP IN THE MOIST AND UNSTABLE AIR MASS THAT WILL EXIST ACROSS THE AREA THROUGH EARLY NEXT WEEK. THUNDERSTORM CHANCES WILL BE SLIGHTLY HIGHER LATER IN THE WEEK DUE TO A SLOW MOVING UPPER LEVEL LOW PRESSURE SYSTEM THAT WILL APPROACH THE SOUTHERN PLAINS ENHANCING THE POTENTIAL FOR AFTERNOON AND EVENING THUNDERSTORM ACTIVITY LATE NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Jun 9, 2:24 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
224 PM CDT SAT JUN 9 2007
OKZ076-092000-
LE FLORE OK-
224 PM CDT SAT JUN 9 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
CENTRAL LE FLORE
AT 224 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTH OF HODGEN...MOVING NORTH AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HODGEN.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3479 9476 3464 9464 3468 9446 3495 9447Special weather statement, Jun 9, 3:04 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
304 PM CDT SAT JUN 9 2007
OKZ053-092045-
CHOCTAW OK-
304 PM CDT SAT JUN 9 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
SOUTHWESTERN CHOCTAW
AT 304 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14
MILES SOUTH OF UNGER...MOVING NORTH AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...BOSWELL...UNGER AND SOPER.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3375 9603 3374 9565 3405 9562 3405 9591Special weather statement, Jun 9, 3:30 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT SAT JUN 9 2007
OKZ049-073-075-092115-
LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
330 PM CDT SAT JUN 9 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES:
IN SOUTHEAST OKLAHOMA
SOUTHEASTERN PITTSBURG...NORTHERN PUSHMATAHA AND SOUTHWESTERN
LATIMER
AT 330 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
WEST OF SARDIS...MOVING NORTH AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HIGGINS...GOWEN...HARTSHORNE...
HAILEYVILLE AND SARDIS.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3457 9562 3459 9538 3493 9536 3493 9557Special weather statement, Jun 9, 3:46 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
346 PM CDT SAT JUN 9 2007
OKZ076-092130-
LE FLORE OK-
346 PM CDT SAT JUN 9 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
CENTRAL LE FLORE
AT 346 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
SOUTH OF SUMMERFIELD...STATIONARY. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WHITESBORO AND SUMMERFIELD.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
LAT...LON 3474 9500 3465 9481 3490 9461 3501 9485The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 2:24 PM CDT | Special Weather Statement | TSA | LeFlore | 36 min |
| Jun 9, 3:04 PM CDT | Special Weather Statement | TSA | Choctaw | 41 min |
| Jun 9, 3:30 PM CDT | Special Weather Statement | TSA | Latimer | 45 min |
| Jun 9, 3:42 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 48 min |
| Jun 9, 3:46 PM CDT | Special Weather Statement | TSA | LeFlore | 44 min |
| Jun 9, 4:28 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 47 min |
| Jun 9, 4:35 PM CDT | Flash Flood Warning | TSA | Latimer, Pittsburg, Pushmataha | 115 min |
| Jun 9, 5:00 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pushmataha | 60 min |
| Jun 9, 5:20 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore | 40 min |
| Jun 9, 5:53 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 52 min |
| Jun 9, 6:31 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 59 min |
| Jun 9, 6:44 PM CDT | Special Weather Statement | TSA | Okmulgee, Wagoner | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.